If you’re like many women, you’ve probably experienced hot flashes after steroid injections. These short-term, intense sparks of energy can be incredibly irritating and debilitating. In this blog post, we’ll explore the root cause of hot flashes and give you tips on how to deal with them. We will also share some information on long-term treatments for hot flashes that are effective and safe.
Symptoms of Hot Flashes
Hot flashes are a common side effect of steroid injection. They can last anywhere from a few minutes to a few hours. Hot flashes usually start within minutes of the injection and last for several hours. They can be very uncomfortable, and people often feel like they need to take a nap or go to the bathroom frequently.
Causes of Hot Flashes
Hot flashes are a common side effect of steroid use. They usually last for a few minutes, but can last as long as an hour. They may occur after any steroid injection, but are most common after injections of testosterone.
There is not yet a clear understanding of why hot flashes happen. One theory is that the release of hormones during injection causes an increase in blood flow to the skin. This leads to increased heat production and the typical symptoms of a hot flash.
There is currently no cure for hot flashes, but there are ways to manage them. Some people find relief by taking cold showers or baths, drinking cold water, or using cooling pads or ice packs on the skin. Others use medications such as antiphenylbenzodiazepines (Anxiety drugs) or beta blockers (heart medication) to lower blood pressure and reduce inflammation.
Treatment Options for Hot Flashes
There are a few treatment options available for hot flashes after steroid injection. Some people find relief by taking medications such as diazepam (Valium) or alprazolam (Xanax). Another approach is to use light therapy, which involves wearing a light garment in the daytime to help stimulate the production of light-sensitive hormones. A final option is to see a therapist who can explore underlying causes and provide cognitive-behavioral therapy or other therapies that target symptoms.
Hot flashes can be a pretty common side-effect of steroid injections, but there is no one-size-fits-all answer to how long they will last. Some people experience hot flashes for just a few days, while others have them stay with them for longer periods of time. If you are experiencing prolonged or severe hot flashes after receiving a steroid injection, it might be worth consulting your doctor about whether you should discontinue the injections and see if any other treatments are available.